Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 115, NWS Des Moines, IA

August 4, 20166 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 4, 2016, 6:52 PM CDT for 6 counties in Iowa. It was in force for 68 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 4, 2016, 6:52 PM CDT (23:52 UTC)
Expired
Aug 4, 2016, 8:00 PM CDT
In force
68 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Grundy County, IA, Jasper County, IA, Marshall County, IA, Poweshiek County, IA, Story County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 63 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 4, 7:15 PM CDTTSTM WND GST 653 Sse Beaman, IA.
Aug 4, 7:58 PM CDTTSTM WND DMG1 Nnw Grinnell, IADELAYED REPORT FROM AUGUST 4. AT LEAST 15 TO 20 TREES DOWN ACROSS THE NORTHERN SIDE OF GRINNELL...SOME 3 TO 4 FEET IN DIAMETER. MULTIPLE TREES FELL AND DAMAGED BUILDING AND HOUSE ROOFS. AT LEAST 12000 PEOPLE WITHOUT POWER IN THE AREA. TIME ESTIMATED FROM RADAR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 4, 4:44 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2016-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 500 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2016-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
500 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

254 
WUUS53 KDMX 042352
SVRDMX
IAC075-099-127-157-169-171-050100-
/O.NEW.KDMX.SV.W.0115.160804T2352Z-160805T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
652 PM CDT THU AUG 4 2016

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARSHALL COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN STORY COUNTY IN CENTRAL IOWA...
  TAMA COUNTY IN CENTRAL IOWA...
  NORTHWESTERN POWESHIEK COUNTY IN CENTRAL IOWA...
  JASPER COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN GRUNDY COUNTY IN CENTRAL IOWA...

* UNTIL 800 PM CDT

* AT 652 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR CONRAD TO 10 MILES WEST OF BAXTER...MOVING
  SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MARSHALLTOWN...NEWTON...GRINNELL...TOLEDO...TAMA...TRAER...STATE
  CENTER...CONRAD...BAXTER...MESKWAKI CASINO...IOWA SPEEDWAY...ROCK
  CREEK LAKE...GLADBROOK...LE GRAND...MAXWELL...COLO...MELBOURNE...
  KELLOGG...GARWIN AND GILMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4151 9302 4151 9304 4184 9335 4186 9335
      4186 9338 4196 9347 4221 9304 4221 9300
      4223 9300 4230 9289 4214 9230 4195 9230
TIME...MOT...LOC 2352Z 307DEG 27KT 4223 9277 4187 9335 

HAIL...<.75IN
WIND...60MPH
 
$$

COGIL
3 follow-up statements
883 
WWUS53 KDMX 050023
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
723 PM CDT THU AUG 4 2016

IAC075-169-050032-
/O.CAN.KDMX.SV.W.0115.000000T0000Z-160805T0100Z/
STORY IA-GRUNDY IA-
723 PM CDT THU AUG 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN STORY AND
SOUTHWESTERN GRUNDY COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
CENTRAL IOWA.

LAT...LON 4151 9302 4151 9304 4181 9332 4187 9320
      4206 9291 4224 9268 4214 9230 4195 9230
TIME...MOT...LOC 0022Z 301DEG 37KT 4210 9228 4189 9271 4177 9313 

$$

IAC099-127-157-171-050100-
/O.CON.KDMX.SV.W.0115.000000T0000Z-160805T0100Z/
MARSHALL IA-TAMA IA-POWESHIEK IA-JASPER IA-
723 PM CDT THU AUG 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN MARSHALL...TAMA...NORTHWESTERN POWESHIEK AND JASPER
COUNTIES...

AT 722 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DYSART TO 7 MILES SOUTH OF MESKWAKI CASINO TO
NEAR BAXTER...MOVING SOUTHEAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
MARSHALLTOWN...NEWTON...GRINNELL...TOLEDO...TAMA...TRAER...BAXTER...
MESKWAKI CASINO...IOWA SPEEDWAY...ROCK CREEK LAKE...GLADBROOK...LE
GRAND...MELBOURNE...KELLOGG...GARWIN...GILMAN...MINGO...CHELSEA...
MONTOUR AND LAUREL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4151 9302 4151 9304 4181 9332 4187 9320
      4206 9291 4224 9268 4214 9230 4195 9230
TIME...MOT...LOC 0022Z 301DEG 37KT 4210 9228 4189 9271 4177 9313 

HAIL...<.75IN
WIND...70MPH
 
$$

COGIL
016 
WWUS53 KDMX 050043
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
743 PM CDT THU AUG 4 2016

IAC099-127-157-171-050100-
/O.CON.KDMX.SV.W.0115.000000T0000Z-160805T0100Z/
MARSHALL IA-TAMA IA-POWESHIEK IA-JASPER IA-
743 PM CDT THU AUG 4 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN MARSHALL...SOUTHERN TAMA...NORTHWESTERN POWESHIEK
AND JASPER COUNTIES...

AT 742 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR VAN HORNE TO 8 MILES NORTHWEST OF BROOKLYN TO
IOWA SPEEDWAY...MOVING SOUTHEAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
NEWTON...GRINNELL...TOLEDO...TAMA...TRAER...MESKWAKI CASINO...IOWA
SPEEDWAY...ROCK CREEK LAKE...LE GRAND...KELLOGG...GILMAN...CHELSEA...
MONTOUR...LAUREL...CLUTIER...ELBERON...LAMBS GROVE...OAKLAND ACRES...
REASNOR AND VINING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4151 9302 4151 9304 4171 9323 4177 9309
      4199 9278 4220 9254 4214 9230 4195 9230
TIME...MOT...LOC 0042Z 307DEG 27KT 4202 9214 4181 9257 4169 9298 

HAIL...<.75IN
WIND...70MPH
 
$$

COGIL
075 
WWUS53 KDMX 050100
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
800 PM CDT THU AUG 4 2016

IAC099-127-157-171-050110-
/O.EXP.KDMX.SV.W.0115.000000T0000Z-160805T0100Z/
MARSHALL IA-TAMA IA-POWESHIEK IA-JASPER IA-
800 PM CDT THU AUG 4 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARSHALL...
SOUTHERN TAMA...NORTHWESTERN POWESHIEK AND JASPER COUNTIES HAS
EXPIRED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...OR HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN AND GUSTY WINDS ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
CENTRAL IOWA.

LAT...LON 4151 9302 4151 9304 4171 9323 4177 9309
      4199 9278 4220 9254 4214 9230 4195 9230
TIME...MOT...LOC 0100Z 270DEG 27KT 4194 9201 4173 9244 4161 9285 

$$

COGIL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 6:27 PM CDT, 25 minutes earlier.

Area forecast discussion, Aug 4, 6:27 PM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
627 PM CDT Thu Aug 4 2016

...00z Aviation Update...

.SHORT TERM.../Tonight/
Issued at 345 PM CDT Thu Aug 4 2016

Main Impact: Strong to severe thunderstorms
Confidence: High

Ongoing showers and storms continue along a cold front extending
from western Wisconsin, through Iowa, and into the Oklahoma
panhandle. Damaging winds looks to be the primary threat as DCAPE
values exceed 1000 j/kg. With dewpoints in the mid to upper 70s,
instability not an issue as MUCAPE values exceed 3000 j/kg. Bulk
shear values notably higher across northeastern Iowa, where they
range in the 30 to 40 kt zone. In contrast, bulk shear values in SE
Iowa struggle to reach 20 kts. SPC Mesoanalysis places PWAT values
around 2 inches and warm cloud depths nearing 4000m, so heavy
rainfall threat mention warranted. Have widespread 0.5 to 1 inch of
QPF, with amounts increasing to the northeast...These amounts may
need to be bumped up on a local-scale as confidence in
location of taller storms develop.

.LONG TERM.../Friday through Thursday/
Issued at 345 PM CDT Thu Aug 4 2016

Friday through Sunday...
Main Impact:  Cooler temperatures, rain south
Confidence:  High

High pressure will surge in off the Dakotas towards the upper
Midwest throughout the weekend. 850mb temps will drop from around
+20C to +23C on Thursday, to +14C to +17C by Friday afternoon.
Forecast soundings saturate mid to upper levels throughout the
weekend. Tracing back to the source region from this clouds, vis sat
and water vapor imagery suggest moisture is there, so confidence
high in at least some clouds through the weekend to support
keeping temps down.

As for the rainfall south, models keep PWATs over 1.5 inches...+1 to
+2 std dev...hanging around northeastern Kansas into northern
Missouri, grazing far southern Iowa. Through midweek, the models
have trended further south with this moisture each and every
run...and the 12z suite finally seems to be honing in on a more
consensus solution.

Monday and beyond...
Main Impact: Increasing temps/heat
Confidence: Medium

Monday looks to be a transition day as Iowa begins to see return
flow with high pressure over the SErn CONUS. A thermal ridge
building over the intermountain west is progged to come crashing
over Iowa by mid-week...ushering in 850mb temps in the +21C to +24C
range. Cloud cover may hamper max temps, but sfc dwpts in the 70s
will re-open Iowa to heat impact concerns.

&&

.AVIATION.../For the 00Z TAFS through 00Z Friday evening/
Issued at 621 PM CDT Thu Aug 4 2016

Main concern this evening will be showers/storms with
southeastward moving cold front. Already through KFOD and KMCW,
leaving them VFR through TAF period. KALO, KDSM, KOTM will all see
showers/storms through the evening, resulting in short periods of
MVFR and IFR conditions. KALO should be behind the front by 01-02z,
KDSM around 02-03z, and KOTM around 08-09z Once through, VFR
expected everywhere except possibly KOTM, which may have VCSH/VCTS
and MVFR conditions at times through the period as front lingers
just to the south.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 7 PM CDT this evening for Adair-Adams-
Appanoose-Audubon-Boone-Carroll-Cass-Clarke-Dallas-Davis-Decatur-
Greene-Guthrie-Jasper-Lucas-Madison-Mahaska-Marion-Marshall-
Monroe-Polk-Poweshiek-Ringgold-Story-Tama-Taylor-Union-Wapello-
Warren-Wayne.

&&

SHORT TERM...Kotenberg
LONG TERM...Kotenberg
AVIATION...Curtis
Hazardous weather outlook, Aug 4, 4:01 PM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
401 PM CDT THU AUG 4 2016

IAZ045-057-058-070>072-081>086-092>097-052115-
CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-MADISON-ADAMS-UNION-CLARKE-
LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-
DAVIS-
401 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. A FEW MAY BE STRONG
WITH STRONG WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

IAZ046>050-059>062-073>075-052115-
GREENE-BOONE-STORY-MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-
WARREN-MARION-MAHASKA-
401 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE
NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR
FURTHER DETAILS.

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. A FEW MAY BE STRONG TO
SEVERE WITH DAMAGING WINDS AND HEAVY RAINFALL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. AT
THIS TIME...THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME HOWEVER STORM
AND OR HEAVY RAINFALL REPORTS ARE APPRECIATED.

IAZ004>007-015>017-023>028-034>039-052115-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-
401 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. A FEW MAY BE STRONG TO
SEVERE WITH DAMAGING WINDS AND HEAVY RAINFALL THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. AT
THIS TIME...THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME HOWEVER STORM
AND OR HEAVY RAINFALL REPORTS ARE APPRECIATED.

IAZ033-044-052115-
SAC-CRAWFORD-
401 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. A FEW MAY BE STRONG
WITH STRONG WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY THROUGH WEDNESDAY. AT
THIS TIME...THE THREAT FOR SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 4, 1:42 PM CDT, 5 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
142 PM CDT THU AUG 4 2016

IAZ039-041930-
BLACK HAWK IA-
142 PM CDT THU AUG 4 2016

...GUSTY WINDS...SMALL HAIL...AND HEAVY RAINFALL POSSIBLE...

AT 141 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LA PORTE CITY...OR 10 MILES SOUTHEAST OF WATERLOO...MOVING SOUTHEAST
AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. HEAVY RAINFALL DROPPING A QUICK INCH OF RAIN IS ALSO
POSSIBLE. SOME PONDING OF WATER IS POSSIBLE ON ROADWAYS AND IN
DITCHES.

LOCATIONS IMPACTED INCLUDE...
EVANSDALE...JESUP...LA PORTE CITY...ELK RUN HEIGHTS...WASHBURN...
RAYMOND AND GILBERTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4230 9241 4231 9243 4254 9216 4250 9208
      4247 9208 4247 9206 4230 9207
TIME...MOT...LOC 1841Z 304DEG 16KT 4238 9221

BEERENDS
Special weather statement, Aug 4, 2:00 PM CDT, 4 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
200 PM CDT THU AUG 4 2016

IAZ059-060-041930-
DALLAS IA-POLK IA-
200 PM CDT THU AUG 4 2016

...GUSTY WINDS TO 50 MPH POSSIBLE WITH HEAVY RAIN...

AT 200 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WOODWARD...OR 7 MILES SOUTHEAST OF PERRY...MOVING EAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM AS WELL AS
HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
JOHNSTON...GRIMES...PERRY...POLK CITY...GRANGER...WOODWARD...
SAYLORVILLE LAKE...BIG CREEK LAKE...MINBURN...BOUTON AND BIG CREEK
STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4171 9408 4186 9409 4186 9371 4169 9370
TIME...MOT...LOC 1900Z 268DEG 28KT 4178 9398

BEERENDS
Local storm report, Aug 4, 3:01 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
301 PM CDT THU AUG 4 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     TSTM WND DMG     WATERLOO                42.50N 92.36W
08/04/2016                   BLACK HAWK         IA   BROADCAST MEDIA

            LARGE TREE DOWN ON SOME POWER LINES. DELAYED
            REPORT.

&&

MJB
Special weather statement, Aug 4, 5:16 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
516 PM CDT THU AUG 4 2016

IAZ035-036-045>047-057>059-070-071-050030-
WEBSTER-HAMILTON-CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-
ADAIR-
INCLUDING THE CITIES OF...FORT DODGE...WEBSTER CITY...CARROLL...
JEFFERSON...BOONE...AUDUBON...EXIRA...GUTHRIE CENTER...PANORA...
BAYARD...CASEY...PERRY...WAUKEE...ADEL...ATLANTIC...GREENFIELD...
STUART...ADAIR...FONTANELLE
516 PM CDT THU AUG 4 2016

...CONDITIONS ARE FAVORABLE FOR FUNNEL CLOUDS...

CURRENT ATMOSPHERIC CONDITIONS SUPPORT THE DEVELOPMENT OF FUNNEL
CLOUDS. USUALLY...THESE FUNNEL CLOUDS FORM FROM SHOWERS AND WEAK
THUNDERSTORMS. THESE FUNNELS ARE NORMALLY BRIEF...DROP ONLY A FEW
HUNDRED FEET FROM THE CLOUD BASE...AND RARELY BECOME A TORNADO OR
CAUSE DAMAGE. HOWEVER...IF ONE IS SPOTTED...PLEASE IMMEDIATELY
REPORT IT TO THE NATIONAL WEATHER SERVICE. IF A TORNADO WARNING
WOULD BECOME NECESSARY...TAKE APPROPRIATE ACTION.

FOWLE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 10:09 AM CDTSpecial Weather StatementDMXCerro Gordo36 min
Aug 4, 10:37 AM CDTSevere Thunderstorm WarningDMXButler, Franklin38 min
Aug 4, 11:10 AM CDTSevere Thunderstorm WarningDMXButler, Franklin, Grundy65 min
Aug 4, 12:20 PM CDTSpecial Weather StatementDMXBlack Hawk55 min
Aug 4, 1:28 PM CDTHeat AdvisoryDMXAdair, Adams, Appanoose, Audubon, Boone, Carroll and 24 more6 hr
Aug 4, 1:42 PM CDTSpecial Weather StatementDMXBlack Hawk48 min
Aug 4, 2:00 PM CDTSpecial Weather StatementDMXDallas30 min
Aug 4, 4:23 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall37 min
Aug 4, 4:50 PM CDTSevere Thunderstorm WarningDMXTama55 min
Aug 4, 5:05 PM CDTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright40 min
Aug 4, 5:58 PM CDTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler47 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.